Alert archive / Montana / High Wind Watches in 2013
High Wind Watch 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Feb 11, 2013, 2:35 PM MST. It took effect at Feb 12, 2013, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2013, 2:35 PM MST (21:35 UTC)
- In effect from
- Feb 12, 2013, 11:00 PM MST
- Expired
- Feb 12, 2013, 2:28 PM MST
- In force
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 11, 10:35 AM MST, 4 hours earlier.
Area forecast discussion, Feb 11, 10:35 AM MST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 AM MST Mon Feb 11 2013 ...UPDATE TO AVIATION... .UPDATE... Only some minor adjustments to the forecast this morning. Should be a quiet day overall with increasing chances for precipitation over the mountains this evening. Breezy west to southwest winds will continue through the day. && .AVIATION... Updated 1735Z. High pressure aloft will keep skies partly cloudy for widespread VFR conditions across Montana today. A disturbance will approach the state after 06Z Tuesday with increasing mid level clouds causing mountain obscurations and areas of snow along the continental divide. Only isolated to scattered showers are expected across the southwest and central Montana mountains while mostly dry conditions prevail at lower elevations. Breezy westerly winds are expected across western portions of north central Montana through the period. mpj && .PREV DISCUSSION... /ISSUED 435 AM MST Mon Feb 11 2013/ TODAY THROUGH WEDNESDAY...High pressure will be over the Eastern Pacific and build over the Rockies during the day. Satellite indicates a dry air mass but moisture will begin to increase as early as tonight. A surface lee trof has been building during the night and some weak southwest to west winds have developed across the Rockies and lee adjacent plains. The high pressure will continue to build over the zones Monday night and a weak upper level jet will move across British Columbia and bring some stronger winds aloft across the Rockies. The jet aloft will move south Tuesday and should bring increased moisture as well as a threat of precip over the Northern Rockies. This jet will continue to drift south through Wednesday and bring the moist conditions further south as well. Some lift will develop Tuesday night and Wednesday, but overall, dynamics associated with this will be very weak so precipitation on the light side excepting the orographic areas such as the Continental Divide. Mid-level winds will continue to strengthen Tuesday and Tuesday night...and strongest winds will develop Wednesday. The current high wind watch will be continued for this event. The chance of precip will increase Wednesday but model spread of 500mb heights begins to increase as well. The pattern is quite similar, however the differences add some degree of uncertainty to the chance of precip. Zelzer Wednesday night through Monday night...Medium range forecast models show good agreement with general trend through this period. The passage of a shortwave trough Wednesday night will shift the flow aloft more northerly with persistent moisture. Surface winds will also decrease and shift more northerly/up-slope Wednesday night as a Canadian cold front pushes south through the area. This front seems to hang up over western and southern Montana through Thursday. The combination of the moist up-slope flow and the lingering front over the area will keep a good chance of snow showers over the area, especially over the mountains of western/southwest Montana, so have increased the overall likelihood of snow showers. Models are indicating that measurable light snow will fall during this time, at least in the mountains. Will therefore need to monitor this situation for possible winter weather highlights. Cooler air behind the front will keep temperatures up to 5 degrees below seasonal averages on Thursday. An upper level ridge of high pressure will then gradually move back into Montana Friday through Saturday, which will keep the area mostly dry as temperatures warm up to around 10 degrees above normal. Breezy westerly down-slope winds will also develop over the plains of north central Montana, which will help this warming along the east slopes of the Rockies. Models are in better agreement tonight with bringing another shortwave south out of Canada and keeping an unsettled northerly flow aloft over the area into the early part of next week. Have therefore increased the chance of precipitation across the area and lowered temperatures to slightly below normal levels. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 41 29 47 38 / 0 0 10 10 CTB 43 26 48 34 / 0 10 10 10 HLN 40 22 41 30 / 0 10 10 20 BZN 33 11 35 22 / 0 0 10 20 WEY 22 3 25 12 / 10 10 20 30 DLN 33 16 37 25 / 0 0 10 20 HVR 31 19 39 28 / 0 10 10 10 LWT 35 19 39 28 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Tuesday afternoon through Wednesday afternoon Eastern Glacier...Northern Rocky Mountain Front... Southern Rocky Mountain Front. && weather.gov/greatfalls
Hazardous weather outlook, Feb 11, 3:19 AM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 319 AM MST MON FEB 11 2013 MTZ009-010-048-121145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 319 AM MST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ011>013-044>047-049>051-121145- HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- 319 AM MST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE POSSIBLE OVER THE PLAINS OF NORTH CENTRAL MONTANA TUESDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-014-015-052>055-121145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 319 AM MST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:35 PM MST | High Wind Warning | TFX | 48 hr |
Nearby
High Wind Watches in Montana, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.